Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Indianapolis, IN

June 26, 2021Howard County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 26, 2021, 9:37 PM EDT for Howard County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 9:37 PM EDT (01:37 UTC)
Expired
Jun 26, 2021, 10:00 PM EDT
In force
23 min
Issued by
NWS Indianapolis, IN

County Howard County, IN

The radar

The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

857 
WWUS83 KIND 270137
SPSIND

Special Weather Statement
National Weather Service Indianapolis IN
937 PM EDT Sat Jun 26 2021

INZ021-031-270200-
Howard-Carroll-
937 PM EDT Sat Jun 26 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CARROLL AND NORTHWESTERN
HOWARD COUNTIES...

At 936 PM EDT, a strong thunderstorm was located 11 miles southeast
of Delphi, or 14 miles north of Frankfort, moving northeast at 55
mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Kokomo and Burlington. 

LAT...LON 4056 8637 4056 8600 4043 8634 4043 8644
      4069 8647 4069 8637
TIME...MOT...LOC 0136Z 239DEG 47KT 4049 8650 

$$

AU/CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 26, 7:14 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 26, 7:14 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
714 PM EDT Sat Jun 26 2021

...Updated Aviation Discussion...

.Short Term...(This evening through Sunday night)
Issued at 308 PM EDT Sat Jun 26 2021

Mostly quiet across the forecast area this afternoon, with most
convection confined to a narrow prefrontal corridor of deep moist
convergence from southwestern Michigan back into south central
Missouri. There has been little eastward progress thus far, although
models suggest this axis of convergence will begin to slowly shift
eastward late this afternoon and this evening as the front makes
very slow progress as well.

Will carry thunder chances across the northwest through much of the
night with the highest chances in the evening prior to boundary
layer stabilization. Forecast soundings indicate modest instability
with some fairly good low level shear for a time this evening, so
there will be some chance for strong to severe storms for a window
around 23-03Z or so, with isolated damaging winds and perhaps a
tornado. Marginal risk is well placed.

Thunderstorm chances will overspread the entire area tomorrow, again
highest in the northwest, as the front gets a bit closer, but also
washes out a bit, and somewhat more impressive and widespread
instability is expected to develop, although shear will be a bit
more modest. Marginal risk across much of the area again is well
placed. Expect more scattered activity tomorrow than experienced so
far today.

Storm chances will stick around into Sunday night but wane a bit
again as the boundary layer stabilizes. Details become a bit more
uncertain with time as remnant boundaries are left behind and also
owing to nebulous upper level support.

Blend appears to have a good handle on temperatures and see little
reason to deviate with little change in airmass through the short
term.

&&

.Long Term...(Monday through Saturday)
Issued at 308 PM EDT Sat Jun 26 2021

Southwest upper flow will become more zonal by mid week next week as
an upper trough moves into the Great Lakes. This will allow a
surface front to gradually move through the area by the end of next
work week.

Best forcing will remain closer to the surface front and upper
trough axis, which means mainly north early in the period. As the
trough and surface front move into the area during the week, forcing
will be more widespread. High precipitable water values will
continue through much of next week, with values between 1.50 and 2"
common. Thus, locally heavy rain will remain a threat.

With the plentiful moisture and available forcing, higher PoPs will
be common north and west early in the period, spreading through the
remainder of the area mid week. PoPs will diminish late week as the
front moves east.

There remains a good amount of uncertainty though on the end of the
period, as the 00Z ECMWF and 12Z Canadian have an upper low to the
west of the area, while the 12Z GFS is east of the area. Will keep
some PoPs for next Saturday with low confidence.

Warm temperatures will continue into mid week, then cooler air will
move in with rain and the surface front.

&&

.Aviation...(00Z TAF Issuance)
Issued at 713 PM EDT Sat Jun 26 2021

IMPACTS:

* Thunderstorms moving into KLAF over next couple of hours, might
  clip KHUF later.

* Winds from 180 to 200 gusting to around 22 to 30 kts with gusts
  decreasing after sunset, picking back up Sunday late morning.

DISCUSSION: A line of storms stretching from northern Indiana
through central Illinois and moving northeast could reach KLAF over
the next couple of hours. Some uncertainty if the southern edge will
stay south enough to clip KHUF, but nothing expected at KIND and
KBMG. MVFR to IFR conditions possible in the thunderstorms. Storms
should then lift north later overnight.

MVFR ceilings could move in from the northwest near daybreak, but
may only get as far south at KLAF. Chances for more thunderstorms
will return by Sunday afternoon.

Winds are generally from 180-210 and will remain so throughout the
period, sustained at 10-15KT with gusts this evening as high as 25-
30KT, and again into the lower 20KT range tomorrow.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short Term...Nield
Long Term...50
Aviation...CP
Hazardous weather outlook, Jun 26, 3:28 PM EDT, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
328 PM EDT Sat Jun 26 2021

INZ021-028>031-035>040-043>046-051>053-060-061-067-271930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-Vigo-Clay-
Owen-Sullivan-Greene-Knox-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Clinton, Newport, Rockville,
Greencastle, Plainfield, Brownsburg, Danville, Terre Haute, Brazil,
Clay City, Spencer, Sullivan, Linton, Bloomfield, and Vincennes
328 PM EDT Sat Jun 26 2021

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms will be possible this evening and overnight with a
threat for isolated severe storms through midnight. Damaging winds
and heavy rainfall will be the primary threats, with an isolated
tornado possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Periodic chances for showers and thunderstorms will continue through
the week. Storms will produce heavy rainfall and may be strong at
times with gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ041-042-047>049-054>057-062>065-068>072-271930-
Delaware-Randolph-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-
Monroe-Brown-Bartholomew-Decatur-Daviess-Martin-Lawrence-Jackson-
Jennings-
Including the cities of Muncie, Winchester, Indianapolis,
Greenfield, New Castle, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Bloomington, Nashville, Columbus,
Greensburg, Washington, Loogootee, Shoals, Bedford, Mitchell,
Seymour, Brownstown, and North Vernon
328 PM EDT Sat Jun 26 2021

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Periodic chances for showers and thunderstorms will continue through
the week. Storms will produce heavy rainfall and may be strong at
times with gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Jun 26, 7:46 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
746 PM EDT Sat Jun 26 2021

INZ028-270015-
Warren-
746 PM EDT Sat Jun 26 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY...

At 744 PM EDT, strong thunderstorms were clustered near Rossville, or
16 miles north of Danville, moving northeast at 45 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Williamsport, West Lebanon, Pine Village, Rainsville, Tab and Pence.

LAT...LON 4048 8752 4047 8709 4037 8709 4035 8711
      4031 8724 4030 8725 4022 8753
TIME...MOT...LOC 2344Z 241DEG 46KT 4038 8757

AU/CP
Special weather statement, Jun 26, 9:13 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
913 PM EDT Sat Jun 26 2021

INZ021-029-030-270145-
Clinton-Tippecanoe-Carroll-
913 PM EDT Sat Jun 26 2021

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...NORTHEASTERN
TIPPECANOE AND NORTHWESTERN CLINTON COUNTIES...

At 913 PM EDT, a strong thunderstorm was located near West Lafayette,
or near Lafayette, moving northeast at 50 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Delphi, Flora, Rossville, Dayton, Battle Ground, Mulberry, Camden and
Yeoman.

This includes Interstate 65 between mile markers 159 and 162.

LAT...LON 4074 8653 4069 8652 4069 8646 4035 8643
      4026 8669 4056 8691 4056 8677 4066 8677
      4066 8676 4067 8674 4068 8674 4068 8676
      4069 8675 4070 8676 4072 8675 4073 8676
      4074 8675
TIME...MOT...LOC 0113Z 241DEG 43KT 4049 8681

AU/CP
Local storm report, Jun 26, 9:26 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
926 PM EDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     TSTM WND GST     3 WSW BATTLE GROUND     40.49N 86.89W
06/26/2021  E50 MPH          TIPPECANOE         IN   AMATEUR RADIO

            2 REPORTS OF WINDS ESTIMATED TO 50 MPH. A 48
            MPH GUST WAS REPORTED AT THE KLAF ASOS.

&&

AW
Special weather statement, Jun 26, 9:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
937 PM EDT Sat Jun 26 2021

INZ021-031-270200-
Howard-Carroll-
937 PM EDT Sat Jun 26 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CARROLL AND NORTHWESTERN
HOWARD COUNTIES...

At 936 PM EDT, a strong thunderstorm was located 11 miles southeast
of Delphi, or 14 miles north of Frankfort, moving northeast at 55
mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Kokomo and Burlington.

LAT...LON 4056 8637 4056 8600 4043 8634 4043 8644
      4069 8647 4069 8637
TIME...MOT...LOC 0136Z 239DEG 47KT 4049 8650

AU/CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:21 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Vermillion, Warren24 min
Jun 26, 8:42 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Warren48 min
Jun 26, 9:13 PM EDTSpecial Weather StatementINDCarroll32 min
Jun 26, 9:56 PM EDTSpecial Weather StatementINDMontgomery34 min
Jun 26, 10:43 PM EDTSpecial Weather StatementINDClinton32 min
Jun 26, 11:15 PM EDTSpecial Weather StatementINDBoone30 min
Jun 27, 2:51 PM EDTSpecial Weather StatementINDMorgan24 min
Jun 27, 3:17 PM EDTSpecial Weather StatementINDHendricks, Marion, Morgan28 min
Jun 27, 3:45 PM EDTSpecial Weather StatementINDMarion30 min
Jun 27, 4:01 PM EDTSpecial Weather StatementINDHancock, Johnson, Shelby29 min
Jun 27, 4:26 PM EDTSpecial Weather StatementINDVigo34 min
Jun 27, 4:32 PM EDTSpecial Weather StatementINDRush, Shelby43 min
Jun 27, 4:53 PM EDTSevere Thunderstorm WarningINDRush37 min
Jun 27, 6:20 PM EDTSpecial Weather StatementINDClinton25 min
Jun 27, 6:48 PM EDTSpecial Weather StatementINDCarroll27 min
Jun 27, 7:20 PM EDTSpecial Weather StatementINDTippecanoe25 min
Jun 27, 7:46 PM EDTSpecial Weather StatementINDCarroll, Tippecanoe29 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.